Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Long Term Side Effects Of Reyataz

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Atazanavir (Reyataz)

What Is Atazanavir? Atazanavir, also called Reyataz, is a drug used as part of antiretroviral therapy (ART). Atazanavir is a protease inhibitor manufactured by Bristol-Myers Squibb. Atazanavir was approved by the FDA in 2003. Generic versions have been tentatively approved under PEPFAR (see Fact Sheet 475 ). Protease inhibitors prevent the protease enzyme from working. HIV protease acts like a chemical scissor. It cuts the raw material for HIV...
Ask the Experts

after long term use,what are the effects

i have been on Reyataz 200mg.and trizivar for over 5 years are there any long term use side affects i should be concerned with?i have a fatty growth on my pancreas and my dr. says that after a point fat can start to attatch itself to your organs...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
There isn't much information on long term use of Reyataz since it has not been widely used for more than 3-5 years. My own experience with long term use in patients has been favorable-I haven't noted much in the way of new problems with... Read more »

Long Term Effects to Monitor?

I'm delighted to be able to ask this question... :)I've been on combo of Reyataz/Norvir and Truvada for nearly 2 years. I've been undectable for almost that long, and my CD4s have stabilized around 650/37%. No side effects I am...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
That regimen has a very good safety record so far. For persons with suppressed virus and a CD4 count > 500, most of the health risks are not HIV or treatment related so standard good health/preventative health measures are recommended (i.e... Read more »

Reyataz and Side Effects

Hello there. For about six months I have been taking Kaletra/Combivir. My T-Cell count is around 450 and my Viral Load is undetectable. My doctor said that after I became undetectable he wanted to switch up my regimine for a healthier long term. He...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
The risk for lipodystrophy (fat location and blood lipid abnormalities) appears to be the same or less with ritonavir/atazanavir than with Kaletra based on clinical experience as well as research study findings. I often switch patients from initial... Read more »

Reyataz side effects

How common is it for those taking Reyataz to experience elevated bilirubin levels to the extent that it becomes cosmetically obvious? My doctor wants me to start Reyataz and says he has only seen this 'yellowing' once before and overall,...
Brian Conway, M.D.

Response from Brian Conway, M.D.

University of British Columbia
Reyataz is one of the safest drugs we have available to use for HIV. There is absolutely no evidence that it is associated with diabetes. Most people get an elevated bilirubin on this drug. However, it only leads to having to stop the drug due to... Read more »
Connect With Others

long term side effects(lack of)

Posted by Anonymous
For women who have been on antivirals continuously for a while (more than four to five years)and have not had any side effects or minimal ones,could you please share your experiences. What you are taking, what you experienced(if it resolved while on... Read more »

long term side effects

Posted by Anonymous, 1 Reply
It would be interesting to hear from anyone that has been on antivirals for a long time(more than 4 years continously)that have minimal or NO side effects. Physical(appearence wise as well as internal) IF anyone out there falls into this catagory... Read more »

PeP (Truvada and Kaletra) 28 day cycle... Long Term effects?

Posted by Screen1001
Hello all, I just started taking Truvada and Kaletra 3 days ago to provent being infected. After I am done with my 28 day cycle is it common for the side effects to remain long term? Right now I have had a very upset stomach and nausia for 3 days.... Read more »

psychological effects with long-term survivor

Posted by Anonymous, 4 Replies
I guess I am needing to know if there are any people out there who have really been in some sort of denial for years until first symptoms hit. I feel like a fool, but I've been positive since 84 and really have been in denial until getting so so... Read more »